Viagra could initiate hearing loss

Pfizer ViagrA new US study has strengthened a earning given by Food and Drug Administration in 2007 that men who take Pfizer's Viagra (sildenafil) or similar drugs for erectile dysfunction are more prone to double their chances of hearing impairment.

In mice it has been noticed that high doses of Viagra can damage hearing, but until now not many firm cases have been noticed in humans apart from only a few anecdotal cases.

It was reported by a study that was based on a national sample of American men over 40, that about one in six men who did not take Viagra were deaf or hard of hearing.

Gerald McGwin, an epidemiologist at the University of Alabama at Birmingham School of Public Health, said that one in three who took the drug had hearing loss.

Dr James E. Saunders, an ear doctor with Dartmouth Hitchcock Medical Center in Lebanon, New Hampshire, stated that the drug makers already include a ‘black box’ warning about potential hearing loss on these products making the new results expand on this concern.
 

Region: